MAUDE Adverse Event Report: ST. JUDE MEDICAL FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER; INTRODUCER, CATHETER

ST. JUDE MEDICAL FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER; INTRODUCER, CATHETER
Model Number 406804
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
During transseptal puncture, resistance was noted when the needle, without the stylet, was advanced through the sheath.The needle was removed and a small piece of plastic was noted on the needle.A new needle and sheath were used to complete the procedure with no consequences to the patient.
 
Additional Manufacturer Narrative
One 8.5f fast-cath introducer dilator were received for evaluation.The brk needle was also received.No visual anomalies were noted.No resistance was noted when inserting the returned needle with stylet from current inventory through the returned dilator.The dilator tubing was cut lengthwise and a build-up of skived material was noted at the distal end of the dilator.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported complaint is consistent with the failure to use a stylet/similar component during needle insertion through the dilator.The ifu states, ¿during insertion, always use the stylet to facilitate needle passage through the dilator/sheath assembly.(failure to use the stylet may inhibit advancement of the needle and may result in inadvertent needle puncture of the dilator/sheath assembly or skiving of material from the inner surface of the dilator).¿.

Brand Name
FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key8199328
Report Number3005334138-2018-00522
Device Sequence Number11187274
Product Code DYB
UDI-Device Identifier05414734203302
UDI-Public05414734203302
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K920327
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2021
Device Model Number406804
Device Catalogue Number406804
Device Lot Number6459268
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer02/08/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1